Alert archive / California / Freeze Warnings in 2023

Freeze Warning 13, NWS San Francisco Bay Area, CA

November 24, 2023Monterey County, San Benito County, California

NWS San Francisco Bay Area, CA issued this freeze warning at Nov 24, 2023, 12:35 AM PST for Monterey County, San Benito County, California. It took effect at Nov 24, 2023, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2023, 12:35 AM PST (08:35 UTC)
In effect from
Nov 24, 2023, 10:00 PM PST
Expired
Nov 25, 2023, 9:06 AM PST
In force
11 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Monterey County, CA, San Benito County, CA

The radar

The San Francisco radar (KMUX), 103 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2023-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2023-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2241 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS76 KMTR 240835
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1235 AM PST Fri Nov 24 2023

CAZ516-518-241645-
/O.UPG.KMTR.FZ.A.0007.231125T0300Z-231125T1800Z/
/O.NEW.KMTR.FZ.W.0013.231125T0600Z-231125T1800Z/
/O.CON.KMTR.FR.Y.0019.231124T1200Z-231124T1800Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
1235 AM PST Fri Nov 24 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
SATURDAY...

* WHAT...For the Frost Advisory, temperatures as low as 33 will
  result in frost formation. For the Freeze Warning, sub-freezing
  temperatures as low as 29 expected.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio and Mountains of San Benito and Interior Monterey 
  County including Pinnacles National Park.

* WHEN...For the Frost Advisory, from 4 AM to 10 AM PST this 
  morning. For the Freeze Warning, from 10 PM this evening to 10 
  AM PST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ506-241645-
/O.NEW.KMTR.FR.Y.0020.231125T0600Z-231125T1800Z/
North Bay Interior Valleys-
1235 AM PST Fri Nov 24 2023

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
SATURDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...North Bay Interior Valleys.

* WHEN...From 10 PM this evening to 10 AM PST Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered. Pets sensitive to cold temperatures should be 
  brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
6 follow-up statements
112 
WWUS76 KMTR 241620
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
820 AM PST Fri Nov 24 2023

CAZ516-518-250030-
/O.CON.KMTR.FZ.W.0013.231125T0600Z-231125T1800Z/
/O.CON.KMTR.FR.Y.0019.000000T0000Z-231124T1800Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
820 AM PST Fri Nov 24 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SATURDAY...

* WHAT...For the Frost Advisory, temperatures as low as 36 will
  result in frost formation. For the Freeze Warning, sub-freezing
  temperatures as low as 29 expected.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio and Mountains of San Benito and Interior Monterey 
  County including Pinnacles National Park.

* WHEN...For the Frost Advisory, until 10 AM PST this morning. 
  For the Freeze Warning, from 10 PM this evening to 10 AM PST 
  Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...These temperatures will be hazardous to
  vulnerable populations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ506-250030-
/O.CON.KMTR.FR.Y.0020.231125T0600Z-231125T1800Z/
North Bay Interior Valleys-
820 AM PST Fri Nov 24 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SATURDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...North Bay Interior Valleys.

* WHEN...From 10 PM this evening to 10 AM PST Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...These temperatures will be hazardous to
  vulnerable populations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
539 
WWUS76 KMTR 241656
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
856 AM PST Fri Nov 24 2023

CAZ516-518-250100-
/O.NEW.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/
/O.CON.KMTR.FZ.W.0013.231125T0600Z-231125T1800Z/
/O.CON.KMTR.FR.Y.0019.000000T0000Z-231124T1800Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
856 AM PST Fri Nov 24 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SATURDAY...
...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 29 expected. For the Freeze Watch, sub- freezing temperatures
  as low as 27 possible.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio and Mountains of San Benito and Interior Monterey 
  County including Pinnacles National Park.

* WHEN...For the Freeze Warning, from 10 PM this evening to 10 AM
  PST Saturday. For the Freeze Watch, from Saturday evening 
  through Sunday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...These temperatures will be hazardous to
  vulnerable populations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ506-250100-
/O.NEW.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/
/O.CON.KMTR.FR.Y.0020.231125T0600Z-231125T1800Z/
North Bay Interior Valleys-
856 AM PST Fri Nov 24 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SATURDAY...
...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 36 will
  result in frost formation. For the Freeze Watch, sub-freezing
  temperatures as low as 31 possible.

* WHERE...North Bay Interior Valleys.

* WHEN...For the Frost Advisory, from 10 PM this evening to 10 
  AM PST Saturday. For the Freeze Watch, from Saturday evening 
  through Sunday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...These temperatures will be hazardous to
  vulnerable populations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
328 
WWUS76 KMTR 250100
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
500 PM PST Fri Nov 24 2023

CAZ516-518-251300-
/O.CON.KMTR.FZ.W.0013.231125T0600Z-231125T1800Z/
/O.CON.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
500 PM PST Fri Nov 24 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 29 expected. For the Freeze Watch, sub- freezing 
  temperatures as low as 27 possible.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio and Mountains of San Benito and Interior Monterey 
  County including Pinnacles National Park.

* WHEN...For the Freeze Warning, from 10 PM this evening to 10 
  AM PST Saturday. For the Freeze Watch, from Saturday evening 
  through Sunday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...These temperatures will be hazardous to 
  vulnerable populations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ506-251300-
/O.CON.KMTR.FR.Y.0020.231125T0600Z-231125T1800Z/
/O.CON.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/
North Bay Interior Valleys-
500 PM PST Fri Nov 24 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 36 will 
  result in frost formation. For the Freeze Watch, sub-freezing 
  temperatures as low as 31 possible.

* WHERE...North Bay Interior Valleys.

* WHEN...For the Frost Advisory, from 10 PM this evening to 10 
  AM PST Saturday. For the Freeze Watch, from Saturday evening 
  through Sunday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...These temperatures will be hazardous to 
  vulnerable populations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
525 
WWUS76 KMTR 250738
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1138 PM PST Fri Nov 24 2023

CAZ516-518-251545-
/O.UPG.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/
/O.NEW.KMTR.FZ.W.0014.231126T0600Z-231126T1800Z/
/O.CON.KMTR.FZ.W.0013.000000T0000Z-231125T1800Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
1138 PM PST Fri Nov 24 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...
...FREEZE WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 AM PST
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio and Mountains of San Benito and Interior Monterey 
  County including Pinnacles National Park.

* WHEN...For the first Freeze Warning, until 10 AM PST Saturday. 
  For the second Freeze Warning, from 10 PM Saturday to 10 AM 
  PST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ506-251545-
/O.UPG.KMTR.FZ.A.0008.231126T0600Z-231126T1800Z/
/O.NEW.KMTR.FR.Y.0021.231126T0600Z-231126T1800Z/
/O.CON.KMTR.FR.Y.0020.000000T0000Z-231125T1800Z/
North Bay Interior Valleys-
1138 PM PST Fri Nov 24 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...
...FROST ADVISORY IN EFFECT FROM 10 PM SATURDAY TO 10 AM PST
SUNDAY...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...North Bay Interior Valleys.

* WHEN...For the first Frost Advisory, until 10 AM PST Saturday. 
  For the second Frost Advisory, from 10 PM Saturday to 10 AM 
  PST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
105 
WWUS76 KMTR 251112
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
312 AM PST Sat Nov 25 2023

CAZ516-518-251800-
/O.CON.KMTR.FZ.W.0013.000000T0000Z-231125T1800Z/
/O.CON.KMTR.FZ.W.0014.231126T0600Z-231126T1800Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
312 AM PST Sat Nov 25 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SUNDAY...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio and Mountains of San Benito and Interior Monterey 
  County including Pinnacles National Park.

* WHEN...For the first Freeze Warning, until 10 AM PST Saturday. 
  For the second Freeze Warning, from 10 PM Saturday to 10 AM 
  PST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly.

&&

$$

CAZ506-251800-
/O.CON.KMTR.FR.Y.0020.000000T0000Z-231125T1800Z/
/O.CON.KMTR.FR.Y.0021.231126T0600Z-231126T1800Z/
North Bay Interior Valleys-
312 AM PST Sat Nov 25 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SUNDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...North Bay Interior Valleys.

* WHEN...For the first Frost Advisory, until 10 AM PST Saturday. 
  For the second Frost Advisory, from 10 PM Saturday to 10 AM 
  PST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
529 
WWUS76 KMTR 251706
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
906 AM PST Sat Nov 25 2023

CAZ516-518-261700-
/O.CAN.KMTR.FZ.W.0013.000000T0000Z-231125T1800Z/
/O.EXT.KMTR.FZ.W.0014.231126T0600Z-231126T1700Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
906 AM PST Sat Nov 25 2023

...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
PST SUNDAY...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio and Mountains of San Benito and Interior Monterey 
  County including Pinnacles National Park.

* WHEN...From 10 PM this evening to 9 AM PST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ506-261700-
/O.CAN.KMTR.FR.Y.0020.000000T0000Z-231125T1800Z/
/O.EXT.KMTR.FR.Y.0021.231126T0600Z-231126T1700Z/
North Bay Interior Valleys-
906 AM PST Sat Nov 25 2023

...FROST ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
PST SUNDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...North Bay Interior Valleys.

* WHEN...From 10 PM this evening to 9 AM PST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Nov 23, 9:34 PM PST, 3 hours 1 minute earlier.

Area forecast discussion, Nov 23, 9:34 PM PST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service San Francisco CA
934 PM PST Thu Nov 23 2023

...New UPDATE, AVIATION, MARINE, BEACHES...

.SYNOPSIS...
Issued at 1132 PM PST Wed Nov 22 2023

Dry and mild today. Breezy winds develop in the hills tonight into
Friday. Cold overnight readings for Friday and Saturday morning
with frost and freezing conditions likely in the coldest interior
valleys.

&&

.UPDATE...
Issued at 932 PM PST Thu Nov 23 2023

A Beach Hazards Statement has been issued for late Friday through
Sunday for sneaker waves (see BEACHES section for more details).
Additionally, minor coastal flooding may occur in San Francisco and
Marin counties due to higher astronomical tides resulting in greater
beach runup this weekend.

Minor changes were made to the forecast this evening, such as
bumping up wind gusts across the N Bay Mtns, including for Mt. St
Helena which was bumped up to 55 mph to account for the higher wind
gusts currently being observed. Windier conditions will continue in
the hills overnight before weakening tomorrow and Saturday. In
addition, a frost advisory will go into effect for interior portions
of the Central Coast from 4AM to 10AM on Friday.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 115 PM PST Thu Nov 23 2023

A few clouds continue to hug the Monterey Peninsula and Big Sur
coast, but they are gradually thinning as the decaying front
moves through. Expect this trend to continue this
afternoon/evening. Elsewhere, wall to wall sunshine blankets the
region with mild temperatures. Not a bad afternoon for a holiday,
especially if you're traveling or spending some time outdoors.

Tonight through Friday: An upper level low will deepen over the
Great Basin. At the surface however, high pressure will build
over OR/WA/NorCal/NV with lower pressure along the CA coast. This
surface pressure setup/orientation will allow for offshore flow.
The SFO-WMC and RDD-SAC are both trending in the direction that
promotes northerly/offshore flow. The gradients max out later
tonight/early Friday with gusty winds over the North and East Bay
higher terrain, but it won't be strong enough to warrant a wind
advisory. That being said, still looking for 35-50 mph above 2500
feet. Mt St Helena could see a gust over 50 mph by Friday
morning. The offshore flow will also usher in drier air limiting
any stratus/low clouds like we had near Monterey Thursday morning.
Outside of windy areas, conditions will be ideal for colder
overnight lows. This will be most notable across interior
Monterey/San Benito counties initially. A Frost Advisory remains
in effect as temperatures drop below 36 degrees tonight.

Despite offshore flow and some sunshine on Friday, temperatures
will actually drop a few degrees as cooler air moves in from the
north. Highs on Friday will be closer seasonal average and in the
upper 50s to 60s.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 145 PM PST Thu Nov 23 2023

Offshore eases by Friday night, but still remains offshore flow
with mostly clear skies. Clear skies and lighter winds will set
the stage for an even colder night. A Freeze Watch remains for
interior Monterey/San Benito where lows plummet to the upper 20s
to low 30s. This will likely need to be converted with the next
forecast package to a Freeze Warning. A Frost Advisory will also
likely be needed for the North Bay Valleys as temperatures drop
below 36 degrees. Elsewhere will be chilly with lows in the mid
30s to mid 40s. Saturday night into Sunday morning looks cold as
well so frost/freeze products may be needed again for the North
Bay Valleys and interior Monterey/San Benito. Given that this
will be a multi-day cold snap at night think of people, pets, and
pipes. Not a lot of change in the overall sensible weather
heading into next week with seasonable daytime temperatures and
chilly overnights.

Still looks like the storm door begins to open at the end of the
month and remains open into December. Current forecast does bring
some showers back to the region the middle of next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 932 PM PST Thu Nov 23 2023

VFR throughout the region and TAF period. Light winds predominate
for now, but the northern half of the region could see winds
building as a northerly gradient builds. Main forecast question is
if the high winds seen aloft mix down to the surface tonight. LLWS
concerns are present tonight across the North Bay, and to a lesser
extent in the East Bay, where wind shear magnitudes are not intense
enough to include in the TAFs. In the southern half of the region,
winds remain a light offshore flow across the Central Coast. North
to northwest flow resumes on Friday afternoon, diminishing in the
evening hours.

Vicinity of SFO...VFR through the TAF period. Rather surprising sea
breeze lingers, but is expected to turn northeasterly later tonight.
Northwest flow returns Friday afternoon and turns northeast later
that evening.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...Nearly high confidence in VFR through the
TAF period. Light offshore flow persists through Friday afternoon,
when northwest flow returns.

&&

.MARINE...
(Tonight through next Tuesday)
Issued at 932 PM PST Thu Nov 23 2023

Hazardous seas conditions continue with steep wind waves and a
building northwest swell. Gale force gusts will begin to diminish
across the northern outer waters tonight, so wind waves will
slowly diminish through tomorrow. Breezy to gusty northerly winds
are possible near the Golden Gate Bridge late tonight into the
early morning Friday. Incoming northwest swells will keep seas
elevated and hazardous for small craft vessels through the
weekend.

&&

.BEACHES...
Issued at 932 PM PST Thu Nov 23 2023

A long period northwest swell of 19 to 21 seconds will propagate
through the coastal waters beginning late tomorrow (Friday),
resulting in an increased risk of sneaker waves especially for
northwest-facing beaches. As such, a Beach Hazards Statement is in
effect for the entire coastline from Sonoma County down to Monterey
County beginning at 10 PM Friday lasting through 8 AM Sunday.
Sneaker wave risk diminishes by Sunday afternoon as swell period
decreases, but the waters may still be turbulent with larger
breaking waves, so caution is still advised. In addition to the
increased sneaker wave risk beginning Friday, high astronomical
tides are expected this weekend, which may bring runup farther along
the beach. Beachgoers and tide poolers should use caution and watch
out for unexpected waves that can sweep you off your feet.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from Friday evening through Sunday
     morning for CAZ006-505-509-529-530.

     Frost Advisory from 4 AM to 10 AM PST Friday for CAZ516-518.

     Freeze Watch from Friday evening through Saturday morning for
     CAZ516-518.

PZ...Small Craft Advisory until 9 AM PST Friday for PZZ530.

     Small Craft Advisory until 3 AM PST Friday for PZZ540-565.

     Gale Warning until 9 AM PST Friday for PZZ570.

     Small Craft Advisory until 3 PM PST Friday for PZZ575.

&&

UPDATE...Kennedy
SHORT TERM...MM
LONG TERM....MM
AVIATION...DialH
MARINE...McCorkle
BEACHES...McCorkle

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 5:42 PM PSTBeach Hazards StatementMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma66 hr
Nov 24, 12:35 AM PSTFrost AdvisoryMTRMarin, Napa, Sonoma33 hr
Nov 24, 8:56 AM PSTFreeze WatchMTRMarin, Monterey, Napa, San Benito, Sonoma15 hr
Nov 24, 2:41 PM PSTSmall Craft AdvisoryMTR42 hr

Nearby

Freeze Warnings in California, 2023Every freeze warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.